Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

On walfarin. Getting continuous wind, abdominal pain and frequent stools. What's wrong?

User rating for this question
Very Good
Answered by

Critical Care Specialist
Practicing since : 1992
Answered : 1607 Questions
I'm on 7 pt 5 mg of walfarin daily but last few days my stomach hurts and continious wind and feel need to go toilet all day long
Posted Fri, 23 Nov 2012 in Abdominal Pain
Answered by Dr. Sadiq Mughal 3 hours later

Thanks for writing to Health care Magic.

From what I understand you are taking 7.5mg of warfarin daily and from last few days you have complaints of continuous wind, abdominal pain and frequent stools.

However it is not very clear what you are looking from us. I presume you want to know either about the side effects of warfarin or if the symptoms are related. I shall proceed to address both these here:

1. Yes, warfarin does produce symptoms like, nausea, abdominal pain, loss of appetite, gas problem and diarrhea. However if the symptoms are recent other causes such as intestinal infections need to be ruled out. Therefore consulting your doctor and getting stool test is advisable.

2. Other side effects of warfarin are black stool or bleeding from rectum; skin condition, such as hives, a rash or itching; swelling of face, throat, mouth, legs or feet; bruising that comes without an injury you remember; chest pain or pressure; nausea; vomiting; diarrhea; etc.

Abdominal bloating and gas, feeling of cold, fatigue, pale skin; changes in way food taste and hair issues are less common side effects associated with warfarin.

Discuss your problem with the doctor, as your planning cardioversion next week (for which warfarin is necessary) and you can plan a rationale treatment to benefit you.

Hope I answered your question. If you had other concerns, feel free to write back...

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor